... the Orbits (eye area). She is only 114 lbs, small, frail side. I read to ask the doctor to do 1st IV in 2 days instead of 1. I asked, he said he would do it in 8 hours instead of 4 hours.. Still I think that's a lot for a 89 to take. I'm flipping out & having 2nd thoughts. She has a pacemaker, had a TIA 2 years ago & had AFIB /Taccycardia (sp?) (but not now). He mind is there and she has longevity on her side of the family..90's & early 100's. Any thoughts or other questions we should ask or make sure doc does? She is having it at the doctor's office. Thank You. narose_98 at yahoo dot com
I suspect the reason you haven't had a response yet is due to the complicated information needed and the complexity of the answers. How did your mother do so far? Here is the entire information about cardiovascular complications during Rituximab/Rituxan infusion from the manufacturer on the drug insert:
"Discontinue infusions for serious or life-threatening cardiac arrhythmias. Perform cardiac
monitoring during and after all infusions of Rituxan for patients who develop clinically significant
arrhythmias, or who have a history of arrhythmia or angina."
You can see it doesn't cover much and says nothing about infusion rates/days. Everything else I've found about infusion rates are usually for simply "adults" and not the elderly. If you still want to see more research answers, I may be able to find them for you with more information from you. A precaution always for Rituxan infusion is that your Mom can have NO infections anywhere and should be closely monitored throughout the infusion. For patients with heart problems 90 minute infusions aren't acceptable. They must take 3 hrs. or more--so your Mom's Dr. seems to have this in mind. I found nothing on back-to-back infusions with just Rituxan. I did find that the infusion rate is to be increased if the patient tolerates the starting rate with no adverse reactions. Increases occur at 30 minute intervals. Again, your Mom's Dr. seems prepared to NOT increase the rate, which is good.
Does your Mom have B-cell non-Hodgkins Lymphoma? (called NHL)
Is it classified DLBCD? Large B-cell Lymphoma?
Does your Mom have indolent or aggressive lymphoma?
Is she CD20-positive?
I can tell you that the aggressive lymphoma is considered curable and the indolent form is not. Treatment still helps lengthen the life of the person. The large B-cell non-Hodgkins Lymphoma is the most common at an 86% rate that may vary with any given year... example: 2010, 2011... 2015.
Lastly, I can recommend the American Cancer Society website for patient friendly or healthcare professional answers, depending on which you understand best.
Hi, I am 72, and last year was diagnosed with Non Hogkins Lymphoma in the orbit of my left eye. I had 4 sessions of Rituxan and 20 sessions of radiation. Just finished my 6-month period before my check-up. Had another MRI. Guess what, it is gone. YEAH. As for the effects if the rituxan on my body, it made me feel week, a little nauseous, and no appetite. Apple juice was so good. So was diet coke. Your Mom might want bagle or English muffins toasted with some butter. Tell her to get some nexium, it helped me. The radiation takes patience. I was measured for a mask and then strapped down so I couldn't move at all while they shot the stuff. They will administer the rituxan slower if needed, it just drips into you. They also give you an antihistamines. The best medicine of all is prayer, she has to ask God to help her, and he will. I will include her in my prayers too.
- Rituxan Information for Consumers
- Rituxan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Rituxan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Apr 2013 • 1 answer
Posted 1 Jan 2014 • 1 answer
Posted 6 Apr 2016 • 0 answers
Posted 14 Jul 2016 • 0 answers
Posted 18 days ago • 1 answerFAQ by Drugs.com